Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Spotting, cramps, back pain. Stopped taking pills. May be pregnant. Can you give any advice?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12378 Questions
Question
I think I may be pregnant??
Posted Mon, 7 May 2012 in Pregnancy
Follow-up: Spotting, cramps, back pain. Stopped taking pills. May be pregnant. Can you give any advice? 5 minutes later
sorry, I should have put my previous question in more detail. I was on ortho tryclcyn lo have been for years... I missed a few pills last month and just ended my period last week, it was shorter and lighter. I took many HPT; some were positive some were negative. I have all the pregnancy sypmtoms. I've been pregnant twice with no miscarriages. I had a tiny bit of spotting a few days ago after my period but have been having lower abdominal cramps along with lower back pain. I had unprotected sex with my husband a few times last month and just had sex a few days ago. I stopped taking my pills (28 pills) as of this last sunday because I think I'm pregnant and am hoping to be. Can you give any advice please???
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
Taking pills irregularly reduces their effectiveness and makes you more prone to pregnancy. The irregular spotting that you are having might be due to the withdrawal bleeding after stopping the pills.
Your chances fo being pregnant are there. Since your urine tests are indecisive, you can consult a gynecologist who will do a serum beta HCG test and a pelvic ultrasound to confirm or rule out pregnancy.
Do not take any pills until pregnancy is completely ruled out.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Spotting, cramps, back pain. Stopped taking pills. May be pregnant. Can you give any advice? 1 hour later
So being pregnant is a good possibility? My back has been killing me and i've been having lower abdominal pain (like menstral pain) for the last 5 days. I've been having bad headaches, bad heartburn, a little bit of nausea, dizzy spells, exhausted all the time. No one will see me until i've missed a period :( The spotting was like 2-3 drops of light light pink blood. I really hope I am pregnant!
 
 
Answered by Dr. Rakhi Tayal 4 hours later
Hello.

Thanks for writing again.

Your symptoms are suggestive of pregnancy but the exact diagnosis can only be made after the periods are overdue.

You need to take rest for now and consult your gynecologist once the periods are overdue (say may be by a week).

Hope this answer is helpful.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Spotting, cramps, back pain. Stopped taking pills. May be pregnant. Can you give any advice? 8 hours later
My period isn't due until the end of the month or so... Do you think I could take a HPT in a week then? Since i'm off the pill I could get my period at any time right? I never had regular periods before I was on the pill.
 
 
Answered by Dr. Rakhi Tayal 9 hours later
Hello.
If your periods were irregular then I suggest you to test for pregnancy by a highly sensitive pregnancy test 14 days post unprotected sex with a sensitive ( 20 - 25 mIU ) pregnancy test. Also then I would suggest you to get your serum HCG levels estimated since this is more specific than urine for pregnancy tests.
Take care.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor